New Jersey, 2012

Hail and Lightning Strike in New Jersey, September 7, 2012

September 7, 2012 · NWS OKX · 2 events in 1 county or zone

A passing upper level disturbance triggered an isolated severe thunderstorm over Bergen County during the afternoon along the sea breeze front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A passing upper level disturbance triggered an isolated severe thunderstorm over Bergen County during the afternoon along the sea breeze front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Sep 7, 3:05 PM EST, 10 minutes earlier.

Area forecast discussion, Sep 7, 3:05 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT FRI SEP 7 2012

.SYNOPSIS...
WEAK HIGH PRESSURE SLIDES EAST OF THE REGION TONIGHT. A STRONG
FRONTAL SYSTEM WILL APPROACH THE REGION ON SATURDAY...PASSING
THROUGH THE AREA SATURDAY EVENING AND OVERNIGHT. HIGH PRESSURE
WILL BUILD IN FROM THE WEST THROUGH THE MIDDLE OF NEXT WEEK...THEN
SLIDE TO THE SOUTH. A COLD FRONT APPROACHES ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE NORTH AND WEST OF
NEW YORK CITY THIS AFTERNOON AS A WEAK SHORTWAVES MOVES ACROSS THE
AREA.

OTHERWISE...WEAK HIGH PRESSURE EAST OF THE REGION WILL CONTINUE
MOVING AWAY FROM THE REGION. A WEAK WARM FRONT SOUTH OF THE REGION
WILL APPROACH FROM THE SOUTH TONIGHT...HOWEVER AS IT
APPROACHES...THE FRONT WILL WASH OUT. A LIGHT...STEADY SOUTHERLY
FLOW WILL RESULT A WARM AND MUGGY NIGHT. THERE COULD BE SOME
STRATUS OR PATCHY FOG AROUND AS MOISTURE GETS TRAPPED UNDER A LOW
LEVEL INVERSION.

OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO ONLY FALL INTO THE 60S
AND LOWER 70S. FOLLOWED A MAV/MET BLEND.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
THE MAIN STORY THROUGH THE SHORT TERM WILL BE A STRONG FRONT THAT
MOVES ACROSS THE REGION SATURDAY EVENING INTO SATURDAY NIGHT.

MODELS IN GOOD AGREEMENT AS A SURFACE LOW PRESSURE MOVES OUT OF THE
GREAT LAKES SATURDAY MORNING AND LIFTS INTO UPSTATE NEW YORK AND
CANADA THROUGH THE DAY SATURDAY INTO SATURDAY NIGHT. MEANWHILE...A
DEEP MID AND UPPER LEVEL TROUGH WILL APPROACH THE REGION ON SATURDAY
AND PUSH ACROSS THE AREA SATURDAY NIGHT. AS THE TROUGH MOVES
THROUGH...AN ASSOCIATED SURFACE COLD FRONT WILL PUSH THROUGH.

AS FAR AS POPS AND WEATHER GO...POPS GRADUALLY INCREASE THROUGH THE
DAY SATURDAY WITH POPS INCREASING TO LIKELY ACROSS THE WESTERN
SECTIONS BY LATE AFTERNOON. THESE LIKELY POPS GRADUALLY SPREAD
ACROSS THE REGION FROM WEST TO EAST THROUGH THE EVENING AND FIRST
PART OF THE OVERNIGHT. POPS THEN TAPER OFF FROM WEST TO EAST BEHIND
THE FRONT.

MODELS ARE INDICATING A SQUALL LINE PUSHING THROUGH THE REGION. SOME
SHOWERS AND THUNDERSTORMS MAY DEVELOP OUT AHEAD OF THE LINE...BUT
THINKING THE MAIN FEATURE WILL BE THE SQUALL LINE. AS THE LINE
PUSHES THROUGH THE REGION...EXPECT SOME STRONG GUSTY WINDS AS THE
HEAVY RAIN DRAGS SOME OF THE MID LEVEL WINDS DOWN TO THE SURFACE.
850 WINDS TOMORROW ARE EXPECTED TO BE IN THE 45-55 KT RANGE. IF
THESE WINDS REACH THE SURFACE...WOULD EXPECT SOME OF THE WIND GUSTS
WITH THE LINE TO PRODUCE SOME DAMAGE. WITH A TROPICAL AIRMASS STILL
IN PLACE...WOULD EXPECT TORRENTIAL RAIN.

THE RAPID MOVEMENT OF THE FRONT THROUGH THE AREA WILL LIKELY LIMIT
FLASH FLOOD POTENTIAL TO ISOLATED...BUT MINOR URBAN AND POOR
DRAINAGE FLOODING IS QUITE POSSIBLE FROM A BRIEF PERIOD OF
TORRENTIAL RAIN AS PWATS INCREASE TO AROUND 2 INCHES.

THE BEST CHANCES FOR SEVERE WEATHER WILL BE NORTH AND WEST OF NYC
WHERE THE BEST DYNAMICS AREA. SOME OF THE STRONG STORMS WILL
STRUGGLE REACHING LONG ISLAND AND COASTAL CT...WITH A MARINE
INFLUENCE IN PLACE.

HIGH SURF AND BEACH EROSION ISSUES ARE POSSIBLE STARTING SAT
AFTERNOON WITH COMBINED SWELLS FROM TROPICAL SYSTEM LESLIE AND
STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING SYSTEM. DANGEROUS
RIP CURRENTS WILL NATURALLY CONTINUE RIGHT THROUGH THE WEEKEND. FOR
THE LATEST INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL
HURRICANE CENTERS FORECAST PRODUCTS.

THE COLD FRONT PUSHES EAST OF THE REGION SATURDAY NIGHT...AFTER
MIDNIGHT. BEHIND FRONT...EXPECT DRIER AND COOLER CONDITIONS.

HIGH TEMPERATURES ON SATURDAY ARE EXPECTED TO CLIMB INTO THE
80S...WITH OVERNIGHT LOWS FALLING INTO THE 50S AND 60S.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
COLD FRONT SHOULD BE EAST OF THE CWA BY SUN MORNING...ALTHOUGH HAVE
LEFT SCHC POPS IN EXTREME EASTERN ZONES EARLY TO ACCOUNT FOR SLIGHT
TIMING DISCREPANCIES. UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE
EAST COAST SUN AND SUN NIGHT AND PUSH EAST ON MONDAY. THERE COULD BE
A FEW SHOWERS ACROSS THE NORTHEAST ASSOCIATED WITH THE UPPER
TROUGH...BUT LOCALLY MID LEVELS APPEAR TO BE CAPPED HENCE A DRY
FORECAST.

TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.

THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A FRONTAL SYSTEM WELL TO THE WEST OF THE REGION WILL APPROACH THE
REGION ON SATURDAY. VFR WILL PREVAIL FOR THE REMAINDER OF THE
AFTERNOON. ONLY EXCEPTIONS ARE WITH ANY ISOLATED
THUNDERSTORMS...PARTICULARLY NEAR KSWF AND KGON WHERE THERE IS
SOME HAZE WITH MVFR VSBYS.

S-SW WINDS AROUND 10 KT WILL LOWER BELOW 10 KT TONIGHT AND BECOME
VARIABLE IN DIRECTION. VFR CONDITIONS WILL DROP TO MVFR WITH
PATCHY FOG LATE TONIGHT INTO SATURDAY MORNING. THERE WILL BE AN
INCREASE IN LOW CLOUDS AS WELL WITH LOW MVFR/IFR STRATUS POSSIBLE.
KEPT COVERAGE AT SCT EXCEPT BKN AT KGON. BKN COVERAGE POSSIBLE
ELSEWHERE. THROUGH SATURDAY MORNING...SOUTH WINDS INCREASE TO
10-15 KT WITH VFR RETURNING...ALTHOUGH MVFR COULD LINGER FOR SOME
SPOTS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: GUSTS TO AROUND 15 KT POSSIBLE BEFORE 23Z.

KJFK FCSTER COMMENTS: GUST ENDING TIME COULD BE 1-2 HOURS PAST
TIME IN TAF.

KLGA FCSTER COMMENTS: GUSTS TO AROUND 15 KT POSSIBLE BEFORE 23Z.

KTEB FCSTER COMMENTS: GUSTS TO AROUND 15 KT POSSIBLE BEFORE 23Z.

KHPN FCSTER COMMENTS: GUSTS TO AROUND 15 KT POSSIBLE BEFORE 23Z.
A FEW ISOLATED SHOWERS MAY DEVELOP AROUND OR OVER THE TERMINAL
BEFORE 23Z.

KISP FCSTER COMMENTS: GUST ENDING TIME COULD BE 1-2 HOURS PAST
TIME IN TAF.

OUTLOOK FOR 18Z SAT THROUGH WED...

.SAT AFTERNOON-NIGHT...GUSTY S-SW FLOW AT NYC METRO AND COASTAL
SITES. COLD FROPA SAT NIGHT SHOULD BE PRECEDED BY LINE OF TSTMS
THAT COULD BRING IFR CONDS IN HEAVY RAIN AND STRONG WINDS.

.SUNDAY...SHOWERS/THUNDERSTORMS ENDING EARLY ACROSS EASTERN AREAS.
IMPROVING CONDITIONS...BECOMING VFR.

.MON-WED...VFR.

&&

.MARINE...
SWELLS FROM HURRICANE LESLIE WILL CONTINUE TO BUILD INTO OUR AREA
THROUGH SATURDAY...WITH A CONTINUATION OF SCA CONDITIONS ON THE
OCEAN AND ROUGH CONDITIONS AROUND INLETS. WILL EXTEND SCA INTO
SATURDAY NIGHT FOR THE OCEAN.

IN ADDITION...SOUTHERLY SCA WINDS EXPECTED ON ALL WATERS SAT
AFTERNOON INTO SAT NIGHT AHEAD OF AN APPROACHING COLD FRONT. HAVE
ISSUED A SCA FOR REMAINDER OF WATERS FROM 18Z SATURDAY THROUGH 06Z
SUNDAY. THE FAR EASTERN SOUND AND BAYS WILL REMAIN UP THROUGH
SATURDAY NIGHT. THERE IS A CHANCE WE REACH GALE CONDITIONS ON THE
OCEAN WATERS FOR A SHORT PERIOD. HOWEVER ITS SHORT DURATION...AND
LOW CONFIDENCE WILL HOLD OFF ON ANY GALE HEADLINES AT THIS TIME.
SHOWERS AND TSTMS WILL ACCOMPANY THE COLD FRONT LATE SAT INTO SAT
NIGHT.

SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.

&&

.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE SATURDAY INTO
SATURDAY NIGHT. THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL
1/2 INCH OF RAINFALL...WITH LOCALLY UP TO 2 INCHES...WHERE SOME OF
THE HEAVIEST RAINFALL OCCURS. THERE IS A REMOTE POSSIBILITY FOR
ENHANCED RAINFALL...DUE TO THE POTENTIAL INTERACTION WITH DEEP
TROPICAL MOISTURE WELL AHEAD OF LESLIE. OVERALL THOUGH...HEAVY
DOWNPOURS AND EMBEDDED CONVECTION SAT EVE INTO SAT NIGHT WILL MAINLY
PRESENT A MINOR URBAN AND SMALL STREAM FLOODING THREAT...AND AN
ISOLATED FLASH FLOOD THREAT FROM TRAINING CONVECTION.

NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 2 AM EDT SUNDAY FOR
     ANZ335-338-345.
     SMALL CRAFT ADVISORY FROM 2 PM SATURDAY TO 6 AM EDT SUNDAY FOR
     ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BC/24
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...24
AVIATION...JM
MARINE...BC/24
HYDROLOGY...BC/24/NV
Hazardous weather outlook, Sep 7, 5:46 AM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
646 AM EDT FRI SEP 7 2012

NYZ075-080-081-178-179-081100-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
646 AM EDT FRI SEP 7 2012

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG RIP CURRENTS WILL LIKELY CONTINUE THROUGH MONDAY AS SWELLS
FROM DISTANT TROPICAL SYSTEM LESLIE AFFECT THE COAST. HIGH SURF
AND SIGNIFICANT BEACH EROSION IS ALSO LIKELY WITH OVER-WASHES
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-CTZ006>012-NJZ006-104>108-NYZ071>074-078-079-
176-177-081100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
646 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-004-103-NYZ067>070-081100-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
646 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A STRONG FRONTAL SYSTEM WILL APPROACH THE AREA LATE SATURDAY. THERE
IS POTENTIAL FOR AN ORGANIZED LINE OF STRONG TO SEVERE STORMS TO
DEVELOP AHEAD OF THIS FRONT AND AFFECT THE AREA LATE SATURDAY INTO
SATURDAY EVENING. THE MAIN THREAT WITH THIS LINE WOULD BE
TORRENTIAL RAINS AND STRONG TO DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-081100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
646 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A LOW END POTENTIAL FOR GALE CONDITIONS LATE SATURDAY
THROUGH SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The Brookhaven radar (KOKX), 94 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 hail. Local standard time, as filed.

Lightning, Bergen

When
September 7, 3:15 PM EST
Where
Bergen County, 0.42 mi SSW of Demarest
Deaths
1 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
40.965, -73.974

A 71 year old man was injured by lightning at Northern Valley Regional High School. He was transported to Hackensack University Medical Center and passed away around 4 hours later.

Hail, Bergen

When
September 7, 3:32 PM EST
Where
Bergen County, 0.87 mi SW of Northvale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.990, -73.980

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, Bergen2012-09-0771MaleOutside/Open AreasDirect

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412625, 412624.